Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Jul 14, 2017, 4:33 PM EDT for Licking County, Ohio. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2017, 4:33 PM EDT (20:33 UTC)
- Expired
- Jul 15, 2017, 11:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Licking County, OH
The radar
The Cincinnati radar (KILN), 128 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Licking River (OH) at Interstate 70 near Buckeye Lake (ISVO1).
- Action stage
- 879 ft
- Minor stage
- 880 ft
- Moderate stage
- 881.3 ft
- Major stage
- 881.7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03144950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
919
WGUS41 KILN 142033
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
433 PM EDT Fri Jul 14 2017
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
South Fork Licking River below I 70 near Buckeye Lake
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
150833-
/O.NEW.KILN.FL.W.0018.170714T2033Z-170716T0300Z/
/ISVO1.2.ER.000000T0000Z.170714T2100Z.170715T2100Z.UU/
433 PM EDT Fri Jul 14 2017
The National Weather Service in Wilmington has issued a
* Flood Warning for
The South Fork Licking River below I 70 near Buckeye Lake
* until Saturday evening.
* At 3 PM the stage was 881.8 feet.
* Flood stage is 880 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* The river is currently cresting and will fall below flood stage
tomorrow afternoon.
* At this stage, water covers both the eastbound and westbound
lanes of Interstate 70 in the vicinity of Exit 129 near Buckeye
Lake.
&&
LAT...LON 3996 8248 3996 8246 3994 8247 3992 8251
3993 8252 3994 8251
$$3 follow-up statements
510
WGUS81 KILN 151342
FLSILN
Flood Statement
National Weather Service Wilmington OH
942 AM EDT Sat Jul 15 2017
...The Flood Warning continues for the following rivers...
South Fork Licking River below I 70 near Buckeye Lake
OHC089-152142-
/O.CON.KILN.FL.W.0018.000000T0000Z-170716T0300Z/
/ISVO1.2.ER.000000T0000Z.170714T2045Z.170715T2100Z.UU/
942 AM EDT Sat Jul 15 2017
The Flood Warning continues for
The South Fork Licking River below I 70 near Buckeye Lake
* until this evening.
* At 8 AM the stage was 880.3 feet.
* Flood stage is 880 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river will slowly fall below flood stage late this afternoon.
* At stages near 880.0 feet, Water extends onto the 129A exit ramp from
eastbound Interstate 70 to Route 79 near Buckeye Lake.
&&
LAT...LON 3996 8248 3996 8246 3994 8247 3992 8251
3993 8252 3994 8251
$$972
WGUS81 KILN 151457
FLSILN
Flood Statement
National Weather Service Wilmington OH
1057 AM EDT Sat Jul 15 2017
...The Flood Warning continues for the following rivers...
South Fork Licking River below I 70 near Buckeye Lake
OHC089-152257-
/O.CON.KILN.FL.W.0018.000000T0000Z-170716T0300Z/
/ISVO1.2.ER.170713T2215Z.170714T2045Z.170715T2100Z.UU/
1057 AM EDT Sat Jul 15 2017
The Flood Warning continues for
The South Fork Licking River below I 70 near Buckeye Lake
* until this evening.
* At 9 AM the stage was 880.1 feet.
* Flood stage is 880 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by late this
afternoon.
* At stages near 880.0 feet, Water extends onto the 129A exit ramp from
eastbound Interstate 70 to Route 79 near Buckeye Lake.
&&
LAT...LON 3996 8248 3996 8246 3994 8247 3992 8251
3993 8252 3994 8251
$$956
WGUS81 KILN 151854
FLSILN
Flood Statement
National Weather Service Wilmington OH
254 PM EDT Sat Jul 15 2017
...The Flood Warning is cancelled for the following rivers...
South Fork Licking River below I 70 near Buckeye Lake
OHC089-151924-
/O.CAN.KILN.FL.W.0018.000000T0000Z-170716T0300Z/
/ISVO1.2.ER.170713T2215Z.170714T2045Z.170715T1500Z.UU/
254 PM EDT Sat Jul 15 2017
The Flood Warning is cancelled for
The South Fork Licking River below I 70 near Buckeye Lake
* At 1 PM the stage was 879.6 feet.
* The river fell below flood stage late this morning.
* Flood stage is 880 feet.
* The river will continue to fall to below 878 feet by tomorrow morning.
&&
LAT...LON 3996 8248 3996 8246 3994 8247 3992 8251
3993 8252 3994 8251
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Jul 14, 2:50 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 14, 2:50 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 250 PM EDT Fri Jul 14 2017 .SYNOPSIS... A cold front will move south through the region today, with rain chances coming to an end. Slightly cooler and drier conditions are expected for the weekend, as high pressure moves into the area. A gradual increase in heat and humidity is expected going into next week. && .NEAR TERM /THROUGH TONIGHT/... Surface analysis at 18Z suggests the presence of two different wind shifts associated with the incoming push of cooler and drier air. The initial front is now located most of the way through the ILN CWA, with winds switching from WSW to WNW. Only the far southeastern counties, near the current convection, are firmly in the original warm sector. Further to the north, winds actually begin to back slightly near the I-70 corridor, with a marked shift to NW/NNW flow now moving into northwestern Ohio. Convergence along both of these features will bring a chance of precipitation -- just a slight chance of a shower in the northern/northeastern ILN counties, with convection in the southeastern ILN counties for another hour or two. It appears that what marginal severe/rain threat was in place is about to pass, so some adjustments will soon be made to the HWO. The drier and slightly cooler air mass advecting into the region will allow min temps tonight to fall into the 60s. However, there are some concerns about fog/stratus potential. Sky grids were raised slightly in the early morning, with some potential for a more overcast solution near or just after sunrise. Because of this, min temps were not lowered as far as the incoming air mass might otherwise allow. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... Aside from whatever low clouds eventually lift on Saturday morning, very quiet weather conditions are expected. Surface high pressure will begin to build into the region, though at least through Saturday evening, it will remain centered about a state and a half east of the ILN CWA. With precipitable water values less than half half (slightly under 1") of what they were on Thursday (slightly over 2") the change in air mass will be noticeable. Highs close to 80 and lows in the lower 60s will come in slightly below normals. && .LONG TERM /SUNDAY THROUGH THURSDAY/... A H5 s/w digging through the Great Lakes will push a front and scattered convection into the region Sunday night afternoon. The GFS has been advertising this for several days and now the other models have also trended towards it. Highs will be between 80-85 degrees. The convection should weaken with the loss of daytime heating, but can't rule out something lingering across the region Sunday night. The front lingers near the Ohio River at 12Z Monday, so kept chance PoPs for the first part of the day. Highs Monday will be in the lower to mid 80s. Models continue to differ with how strong the upper ridging will be for the middle of next week. The GFS is a little flatter and therefore allows pcpn to begin to work into the region by Wednesday, while the ECMWF keeps convection farther north. Ran a blend of the forecast, so have low chance pops for the end of the period. Temperatures will warm into the the mid to upper 80s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... It appears that the chances for any precipitation through the TAF period have ended. IFR/MVFR ceilings have lifted to VFR early this afternoon. Winds are expected to shift from the WSW to the NW over the next few hours, with a shift to the N overnight. The biggest concern is the potential for diminished aviation conditions on Saturday morning. MVFR visibility restrictions appear likely for all TAF sites, with a chance of some brief IFR conditions. In addition, low clouds (IFR/MVFR) are again likely to form, though whether there is enough moisture for ceilings is not yet clear. Will use a tempo for MVFR ceilings near 2kft for KCVG/KLUK/KDAY/KILN, with a short prevailing period at KCMH/KLCK. Though MVFR is in the forecast, it is possible the ceilings will form in the IFR range. Either way, VFR conditions are expected by noon on Saturday. OUTLOOK...Thunderstorms are possible Sunday night into Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM...Hatzos SHORT TERM...Hatzos LONG TERM...Sites AVIATION...Hatzos
Hazardous weather outlook, Jul 14, 3:54 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 354 PM EDT Fri Jul 14 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>055-060>063-070>074-077>082-088-152000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Preble-Montgomery-Greene-Fayette OH-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 354 PM EDT Fri Jul 14 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ056-064-065-152000- Licking-Pickaway-Fairfield- 354 PM EDT Fri Jul 14 2017 This Hazardous Weather Outlook is for Central Ohio. .DAY ONE...This Afternoon and Tonight. Flooding is continuing across parts of Licking, Pickaway, and Fairfield counties. Flood warnings remain in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HATZOS
In the hours before
Special weather statement, Jul 14, 12:58 PM EDT, 3 hours 35 minutes before
Special Weather Statement National Weather Service Wilmington OH 1258 PM EDT FRI JUL 14 2017 OHZ073-081-082-088-141730- Pike OH-Scioto OH-Adams OH-Ross OH- 1258 PM EDT FRI JUL 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS...PIKE... NORTHWESTERN SCIOTO AND SOUTHEASTERN ROSS COUNTIES UNTIL 130 PM EDT... At 1257 PM EDT, radar indicated a strong thunderstorm over Kincaid Springs, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Waverly, Piketon, Pike Lake, Kincaid Springs, Poplar Grove, Pike County Airport, Elm Grove, Omega, Buchanan, Givens, Ladd, Lake White, Scioto Trail State Park, Germany and Idaho. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3897 8331 3916 8332 3928 8287 3898 8283 TIME...MOT...LOC 1657Z 259DEG 23KT 3908 8325 Novak
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:24 PM EDT | Special Weather Statement | ILN | Warren | 36 min |
| Jul 13, 11:28 PM EDT | Areal Flood Advisory | ILN | Butler, Warren | 2 hr |
| Jul 13, 11:38 PM EDT | Special Weather Statement | ILN | Highland | 37 min |
| Jul 14, 12:26 AM EDT | Areal Flood Advisory | ILN | Clinton, Warren | 2 hr |
| Jul 14, 2:21 AM EDT | Special Weather Statement | ILN | Ross | 24 min |
| Jul 14, 12:58 PM EDT | Special Weather Statement | ILN | Pike | 32 min |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.